Alert archive / New York / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 22, NWS Buffalo, NY

July 13, 2023Monroe County, Wayne County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jul 13, 2023, 12:34 PM EDT for Monroe County, Wayne County, New York. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2023, 12:34 PM EDT (16:34 UTC)
Expired
Jul 13, 2023, 1:00 PM EDT
In force
26 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Monroe County, NY, Wayne County, NY

The radar

The Buffalo radar (KBUF), 125 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 12:38 PM EDTTSTM WND DMG3 Nne Webster, NY*** Delayed Report *** Large tree down at golf course.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 4.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2023-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 448 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2023-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 240 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
448 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
240 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted.

594 
WUUS51 KBUF 131634
SVRBUF
NYC055-117-131700-
/O.NEW.KBUF.SV.W.0022.230713T1634Z-230713T1700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
1234 PM EDT Thu Jul 13 2023

The National Weather Service in Buffalo has issued a

* Severe Thunderstorm Warning for...
  Northwestern Wayne County in western New York...
  East central Monroe County in western New York...

* Until 100 PM EDT.

* At 1234 PM EDT, a severe thunderstorm was located near Webster,
  moving northeast at 40 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* Locations impacted include...
  Webster, Pultneyville, and Union Hill. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4332 7704 4327 7705 4319 7746 4329 7752
      4329 7751 4332 7735 4333 7714
TIME...MOT...LOC 1634Z 241DEG 36KT 4327 7738 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Mitchell
2 follow-up statements
313 
WWUS51 KBUF 131648
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
1248 PM EDT Thu Jul 13 2023

NYC055-131656-
/O.CAN.KBUF.SV.W.0022.000000T0000Z-230713T1700Z/
Monroe NY-
1248 PM EDT Thu Jul 13 2023

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MONROE COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
western New York.

LAT...LON 4332 7707 4332 7705 4331 7704 4327 7705
      4323 7726 4332 7733 4333 7714
TIME...MOT...LOC 1646Z 241DEG 36KT 4333 7722 

$$

NYC117-131700-
/O.CON.KBUF.SV.W.0022.000000T0000Z-230713T1700Z/
Wayne NY-
1248 PM EDT Thu Jul 13 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM EDT
FOR NORTHWESTERN WAYNE COUNTY...

At 1246 PM EDT, a severe thunderstorm was located 8 miles north of
Williamson, or 12 miles northeast of Webster, moving northeast at 40
mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Pultneyville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4332 7707 4332 7705 4331 7704 4327 7705
      4323 7726 4332 7733 4333 7714
TIME...MOT...LOC 1646Z 241DEG 36KT 4333 7722 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Mitchell
441 
WWUS51 KBUF 131658
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
1258 PM EDT Thu Jul 13 2023

NYC117-131706-
/O.EXP.KBUF.SV.W.0022.000000T0000Z-230713T1700Z/
Wayne NY-
1258 PM EDT Thu Jul 13 2023

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WAYNE COUNTY WILL
EXPIRE AT 100 PM EDT...
        
The storm which prompted the warning has moved out of the area. 
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
western New York.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Buffalo.

LAT...LON 4332 7707 4332 7705 4331 7704 4327 7705
      4323 7726 4332 7733 4333 7714
TIME...MOT...LOC 1656Z 241DEG 36KT 4338 7711 

$$

Mitchell

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 11:11 AM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jul 13, 11:11 AM EDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1111 AM EDT Thu Jul 13 2023

.SYNOPSIS...
Showers and some strong thunderstorms will be possible with
localized heavy rain and gusty winds today...mainly east of
Rochester and particularly across the North country. Generally fair
weather will then follow for tonight and Friday...as weak high
pressure will be found over the region. Looking ahead to the
weekend...it will be somewhat unsettled with some showers and
thunderstorms...but there should be plenty of dry time as well.

&&

.NEAR TERM /THROUGH FRIDAY/...
Robust mid-level shortwave and sfc reflection passing by just to our
N-NWest through southeast Ontario Canada. The trailing cold front is
now working through far western New York...with showers
redeveloping along the front.

As this boundary moves east during the midday and afternoon...it
will have the potential to generate some showers and gusty
thunderstorms...along with some heavy rain. The bulk of this
activity will be found over the Finger Lakes and especially east of
Lake Ontario. Both areas have been outlined by SPC and WPC
respectively for a slight risk of severe weather and excessive
rains. Will thus maintain the flood watch from Ontario and Wayne
counties eastward...although confidence is notably LOWER for
excessive rains to materialize over the Finger Lakes. Again...a
prominent factor with the current flood watch is the wet antecedent
conditions from the heavy rains from early in the week. While the
timing for these storms should be mainly between 17 and 22z (1 PM to
6 PM)...am less impressed for significant rains given that much of
the mid level moisture will stripped away at about the same time.

The removal of the mid level moisture may lower the risk for
excessive rains...but it may also ENHANCE the potential for
damaging wind gusts with any convection. Sufficient diurnally based
instability in conjunction with a modest 35 knot low level jet could
support some strong organized convection...and with dry air in the
mid levels...there will be an enhanced downburst potential. Have
kept heavy rain and gusty winds as enhanced wording in the
grids...but am much more confident of both occurring in areas EAST
of our forecast area.

Meanwhile...mainly dry weather will be found back across the far
western counties today where strong lake shadowing is anticipated in
the corridor from Lake Erie to Rochester. It will be quite
breezy today as well...especially downwind of Lake Erie where
winds could gust as high as 40 mph.

Tonight...any showers and storms over the eastern parts of the
forecast area should die off fairly quickly with continued drying in
the mid levels and nocturnal stabilization being enhanced well behind
an exiting cool front.

Fair dry weather can then be expected for the vast majority of the
region on Friday...as weak high pressure will be centered just to
our east. That being said...slightly higher Td's will assist in
making the environment over the Finger Lakes and parts of the
Srn Tier and North country prone to widely separated showers and
thunderstorms during the afternoon.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
Through the weekend, the core of a large closed upper low initially
located just west of Hudson Bay Friday night will will retrograde
westward into northern Manitoba through Saturday, before pivoting
south then southeastward into southern Ontario, being centered just
north of Lake Superior by Sunday night. While this will shift the
stagnant longwave pattern east a bit, synoptic troughing will still
extend across the Great Lakes and much of the northeastern CONUS
through the period and even into next week. Shortwave impulses
rotating through the base of this trough will maintain an unsettled
weather pattern across the region.

Focusing on the weekend, a ridge of weak surface high pressure
extending from the Tennessee Valley to the eastern Great Lakes will
drift eastward Friday night. Upstream, the next shortwave trough
will be racing east across the central Great Lakes to southern
Ontario, though it will be largely moisture starved and likely
amount to little more than increased cloud cover overnight. That
being said, an isolated shower or two before daybreak across the
western zones can't be ruled out. Southerly return flow will develop
as the surface high moves east of the region, giving temps a small
boost over the previous night with lows in the low to mid 60s.

Thin surface ridge will settle along the east coast by Saturday
afternoon. Another upstream shortwave trough and associated cold
front over the Ohio Valley will be pivoting northeast towards New
England, lifting a warm front through the eastern Great Lakes
sometime in the morning. Increasing warm advection and diurnal
heating out ahead of it will yield temps in the upper 80s across the
Finger Lakes/North Country as dewpoints swell into the upper 60s and
even low 70s. Showers and thunderstorms are expected to blossom with
diurnal convection in the afternoon, with higher chances across the
western counties in closer proximity to the incoming shortwave
trough. A bit challenging to nail down how convection will unfold in
the warm sector throughout the day at this juncture. There is
uncertainty in timing of the shortwave/cold front, and how much
moisture is able to pool into the region in time for peak daytime
instability, though guidance continues to trend a bit slower with
the overall progression. PWATs in excess of 1.75" with convergent
850H-700H flow will be on the doorstep, and depending on how the
shortwave tracks, could be over the region as SBCAPE grows to a
projected 1000-2000J/kg. On top of 0-6km bulk shear in the 25-35kt
range, could see the potential for some strong to severe
thunderstorm activity and/or flooding risks during the day, though
there are many 'moving parts' that would need to come together for
this to be realized.

Better chances for more widespread showers Saturday night as the
shortwave trough and main cold front makes its way towards the
forecast area across southern Ontario and Lake Erie. More vigorous
thunderstorm activity looks less likely at this point due to the
lack of diurnal instability available. Still in the soupy airmass
ahead of the front, lows will struggle to dip below the 70s across
the Lake Plains overnight, with elevated dewpoints leading to an
extra muggy feel.

Cold front will lie across WNY by Sunday morning, then continue its
eastward trek to central NY through the day. Additional shower and
thunderstorm development is expected through the day, with chances
being higher across the Finger Lakes and North Country just ahead of
the advancing front, and in the afternoon as SB instability
increases. Still looks like a good amount of shear and PWATs to work
with in the environment to pose a threat for isolated strong to
severe storms and flooding if/where storms are able to train, so
threats will continue to be monitored going forward. Otherwise, the
region will cool off some through remain humid behind the front with
temps in the low/mid 80s.

Much quieter weather expected Sunday night as the front moves east
of the forecast area and a sharply drier airmass filters into the
region. Lows will be in the low to mid 60s, with a notable drop in
Td's.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Moving into the new workweek, the center of the broad closed low
will be pivoting eastward across southern Ontario Province. Longwave
troughing will remain in place across the northeast through midweek,
as additional shortwave disturbances as well as the axis of the main
trough impinge upon the forecast area. This will lead to another
couple of frontal passages between Monday and Tuesday, before the
core of the main trough opens up and FINALLY ejects east into Quebec
by Wednesday. Difficult to pin down the details at this range, but
expect additional chances for showers and thunderstorms Monday
through Tuesday, with greater chances Tuesday afternoon during peak
heating, then drying out Tuesday night through Wednesday.

Temperatures will be on the warmer side Monday and Monday night,
then cooling off behind the frontal passages with a return to more
seasonable temps for Tuesday/Wednesday.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
Mainly VFR conditions can be expected today...although sfc winds
will strengthen with gusts over 30 knots expected at many of the
TAF sites...especially at KBUF and KIAG. Strong thunderstorms will
be possible over the western Finger Lakes and Eastern Lake Ontario
regions during the midday and afternoon. This could impact KART and
KGTB.

Mainly VFR weather is expected tonight.

Outlook...

Friday through Monday...Mainly VFR with a chance of showers and
thunderstorms.

&&

.MARINE...
Small craft advisories are in effect for ALL of the NY Nearshore
waters today. The strongest of these winds will be on Lake Erie and
in the Buffalo harbor.

The greatest risk for thunderstorms will be across Lake Ontario
today...this as the cold front works from west to east.

Showers and storms will diminish tonight along with winds relaxing
allowing for minimal wave action as we head into Friday.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Flood Watch until 11 PM EDT this evening for NYZ004>006-008-
     014.
     Beach Hazards Statement until 8 PM EDT this evening for NYZ006.
     Beach Hazards Statement until 11 PM EDT this evening for
     NYZ007.
     Beach Hazards Statement until 6 PM EDT this evening for NYZ010-
     019-085.
MARINE...Small Craft Advisory until 6 PM EDT this evening for LEZ020.
         Small Craft Advisory until 8 PM EDT this evening for
         LEZ040-041.
         Small Craft Advisory until 6 PM EDT this evening for
         LOZ042.
         Small Craft Advisory until 8 PM EDT this evening for
         LOZ043-044.
         Small Craft Advisory until 11 PM EDT this evening for
         LOZ045.

&&

SYNOPSIS...AR/RSH
NEAR TERM...AR/RSH
SHORT TERM...PP
LONG TERM...EAJ/PP
AVIATION...AR/RSH
MARINE...AR/RSH
Hazardous weather outlook, Jul 13, 5:22 AM EDT, 7 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
522 AM EDT Thu Jul 13 2023

NYZ010-140930-
Northern Erie-
522 AM EDT Thu Jul 13 2023

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS AFTERNOON...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ019-085-140930-
Chautauqua-Southern Erie-
522 AM EDT Thu Jul 13 2023

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS AFTERNOON...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

There will be the potential for strong thunderstorms during the
midday and early afternoon. The main threat will be localized
damaging winds and heavy rain.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ021-140930-
Allegany-
522 AM EDT Thu Jul 13 2023

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

There will be the potential for strong thunderstorms during the
midday and early afternoon. The main threat will be localized
damaging winds and heavy rain.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ014-140930-
Ontario-
522 AM EDT Thu Jul 13 2023

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

There will be the potential for strong thunderstorms during the
midday and afternoon. The main threat will be localized damaging
winds and heavy rain.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ008-140930-
Lewis-
522 AM EDT Thu Jul 13 2023

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

There will be the potential for strong thunderstorms during this
afternoon. The main threat will be localized damaging winds and
heavy rain.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ007-140930-
Jefferson-
522 AM EDT Thu Jul 13 2023

...BEACH HAZARDS STATEMENT IN EFFECT FROM NOON EDT TODAY THROUGH
THIS EVENING...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

There will be the potential for strong thunderstorms during the
midday and afternoon. The main threat will be localized damaging
winds and heavy rain.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006-140930-
Oswego-
522 AM EDT Thu Jul 13 2023

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...
...BEACH HAZARDS STATEMENT IN EFFECT FROM NOON EDT TODAY THROUGH
THIS EVENING...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Beach Hazards Statement.

There will be the potential for strong thunderstorms during the
midday and early afternoon. The main threat will be localized
damaging winds and heavy rain.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-140930-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
522 AM EDT Thu Jul 13 2023

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001-002-011-140930-
Niagara-Orleans-Genesee-
522 AM EDT Thu Jul 13 2023

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ003-012-013-020-140930-
Monroe-Wyoming-Livingston-Cattaraugus-
522 AM EDT Thu Jul 13 2023

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

There will be the potential for strong thunderstorms during the
midday and early afternoon. The main threat will be localized
damaging winds and heavy rain.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ004-005-140930-
Wayne-Northern Cayuga-
522 AM EDT Thu Jul 13 2023

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

There will be the potential for strong thunderstorms during the
midday and early afternoon. The main threat will be localized
damaging winds and heavy rain.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Special weather statement, Jul 13, 11:43 AM EDT, 51 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1143 AM EDT Thu Jul 13 2023

NYZ003-004-011>014-020-021-131645-
Cattaraugus NY-Allegany NY-Ontario NY-Livingston NY-Wyoming NY-
Wayne NY-Genesee NY-Monroe NY-
1143 AM EDT Thu Jul 13 2023

...STRONG THUNDERSTORMS WILL IMPACT WESTERN WAYNE...WYOMING...EASTERN
CATTARAUGUS...LIVINGSTON...NORTHWESTERN ALLEGANY...MONROE...EASTERN
GENESEE AND NORTHWESTERN ONTARIO COUNTIES THROUGH 1245 PM EDT...

At 1143 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hilton to near Pavilion to near Ashford
Hollow. Movement was southeast at 30 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Rochester, Greece, Irondequoit, Chili, Olean, Geneseo, East
Rochester, Hilton, Webster, Fairport, Dansville, Brighton,
Gates-North Gates, Letchworth State Park, Ontario, Henrietta,
Penfield, Le Roy, Perry, and Spencerport.

This includes the following highways...
 Interstate 390 between exits 5 and 12.
 Interstate 90 between exits 44 and 47.
 Interstate 86 between exits 25 and 29.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4203 7837 4228 7881 4252 7853 4254 7846
      4258 7846 4289 7810 4338 7775 4328 7754
      4333 7730 4330 7716 4268 7755
TIME...MOT...LOC 1543Z 297DEG 26KT 4336 7773 4288 7807 4233 7872

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

EAJ

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 3:56 AM EDTBeach Hazards StatementBUFChautauqua, Erie, Jefferson, Oswego19 hr
Jul 13, 11:43 AM EDTSpecial Weather StatementBUFCattaraugus, Livingston, Monroe, Wyoming62 min
Jul 13, 12:08 PM EDTSpecial Marine WarningBUF52 min
Jul 13, 12:45 PM EDTSpecial Weather StatementBUFOntario60 min
Jul 13, 12:55 PM EDTSpecial Marine WarningBUF65 min
Jul 13, 1:20 PM EDTSevere Thunderstorm WarningBUFCayuga, Oswego, Wayne55 min
Jul 13, 1:40 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis, Oswego65 min
Jul 13, 1:47 PM EDTSpecial Marine WarningBUF88 min
Jul 13, 1:57 PM EDTSpecial Marine WarningBUF36 min
Jul 13, 2:08 PM EDTSevere Thunderstorm WarningBUFCayuga, Oswego67 min
Jul 13, 2:33 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis, Oswego57 min
Jul 13, 3:28 PM EDTSevere Thunderstorm WarningBUFLewis32 min

Nearby

Severe Thunderstorm Warnings in New York, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.